It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Xanax, in my personal opinion and experience, will have no effect on your heart rate. If someone is scared out of their minds and their heart rates are going up because of that, they will become calmer and their heart rates will go down. But in our cases, our heart seem to race "just because." I am taking a large dose of Xanax lately with my heart rate in the 40-50 range and it doesn't lower my heart rate at all. I would really encourage you to take the Xanax, it will make you feel better and perhaps help get you calm enough to work out your situation. Here's my take on your situation: The cardiologist is basically saying that your heart rate being in the 40s isn't a problem because it is not at all dangerous. He's not necessarily thinking about the side effects you're experiencing, as long as they aren't dangerous. I don't know if you've taken your bloop pressure or not, but it could be that the medication is making your blood pressure low and that's why you're dizzy, not the slow heart rate. The slow heart rate tends to make people more tired than dizzy. My cardio told me that my tachycardia was just normal sinus tachycardia and wouldn't harm me, and if I didn't have symptoms he wouldn't suggest a beta-blocker at all. He even told me if I didn't like the way it made me feel, just call him and I could go off it. But being tachy all the time is very uncomfortable, like you said. When I get the tachycardia early in the morning, I feel wiped out just doing small chores like dishes and things. I sometimes feel as if I'm exercising by just standing up! The beta-blocker pretty much eliminates that. BUT, as we've talked about before, some days my heart just wants to beat so slowly that I feel tired and dizzy. I know a woman with anxiety who is on beta-blockers for "skippy" heartbeats, and she has to (with her dr's consent) take varying doses of her medication. Like us, she'll get too dizzy or she'll get too tachy. I think of all the millions of people on beta-blockers and the fact that sooo many of them MUST go through this and that makes me feel better. I think most of them don't worry as much as we do, though. Plus, even very old people use these medications, and beta-blockers can prevent second heart attacks and things like that, so I think overall, they're good for you.
As far as just having to change the dosage, I tell you, I had to change my dosage after losing a few pounds, I had to change my medication after starting an exercise program, I've been on beta-blockers for a total of about 6 or 7 years and my dosage has changed quite a few times! When I used to run 10 miles per week I had to stop the beta-blockers totally because they would nearly make me pass out, but I'd still have episodes of tachycardia sometimes. I cut back on the running and I had to get back on the betas. So many things can contribute to the need to adjust these medications, so I don't think it's anything to worry about that you've had to change dosage. You are going to have to decide whether you can put up with the tachy feelings or the brady feelings, it seems. Or, you can go in and ask your cardiologist to try you on a different beta-blocker. For me, the side effects from one to the other were very different. Is there anyone that could go to the doc with you, that really helps me sometimes? If your current cardio is being really dismissive, go to another, or even to your primary and explain the situation. I really do think that if you take your Xanax you will feel MUCH better about this whole thing, though. You won't fret over every little sensation, you'll realize that even though a sensation is uncomfortable, it isn't dangerous, that sort of thing. Don't feel bad about crying, we all have different ways of expressing our fear. I fidget like crazy and I fear I must look like a madwoman sometimes! Perhaps someone else on here takes beta-blockers, too.
I am on Beta Blockers too. Have been on them for wow...15 years. Mostly for techycardia, but through the years for Blood pressure too. It sucks. I never know when my heart is going to start racing and then another trip to the ER I go for them to inject me with adenosene, take blood, do EKG and then home 2 hours later. Then I get the $500 hospital bill. I just started having them again this year with going 5 years with none. I also have had panic attacks and the more I read, the more it sounds like they are related.
It sucks though.. been on blood pressure medicine since I was 20 years old and at the time was a college majorette and physically active.
But... another day, another xanax.

Lyl





All times are GMT -7. The time now is 10:07 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!